MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Lot Number 06035H25
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.A 6.0 x 200 mm 200cm ranger balloon catheter was advanced for dilatation.During the procedure, the balloon ruptured after the first inflation at 14 atmospheres for 15 seconds.The device was removed without any problem, and the procedure was completed with this device.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual examination identified that the balloon was not folded, indicating that it had been subjected to positive pressure.A longitudinal tear was observed in the balloon material.The tear measured approximately 23 mm in length and extended from approximately 20 mm proximal to the distal marker band to 43 mm proximal to the distal marker band.According to the instructions for use (ifu), the rated burst pressure for this device is 14 atmospheres.The marker bands and distal tip section were visually examined, and no abnormalities were identified.Visual and tactile examination of the hypotube shaft revealed no issues.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.A 6.0 x 200 mm 200cm ranger balloon catheter was advanced for dilatation.During the procedure, the balloon ruptured after the first inflation at 14 atmospheres for 15 seconds.The device was removed without any problem, and the procedure was completed with this device.There were no patient complications as a result of this event.It was further reported that anatomically, the lesion was a chronic total occlusion and there were no particular factor that may have influenced this incident.
 
Additional Manufacturer Narrative
Investigation results: the device was returned for analysis.Visual examination revealed that the balloon was not folded, indicating that it had been subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured approximately 23 mm in length, extending from 20 mm proximal to the distal marker band to 43 mm proximal to the distal marker band.Per the instructions for use, the rated burst pressure for this device is 14 atmospheres.Visual inspection of the marker bands and tip section identified no abnormalities.Additionally, visual and tactile examination of the hypotube shaft revealed no issues.Device history records (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the ranger device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefits for the product.Investigation conclusion: based on a thorough review of the reported complaint, the most probable cause for this complaint was adverse event related to patient condition.
 
Event or Problem Description

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23627621
Report Number2124215-2025-85640
Device Sequence Number16071569
Product Code ONU
UDI-Device Identifier00191506046811
UDI-Public(01)00191506046811(17)270611(10)6035H25
Combination Product (Y/N)Y
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number06035H25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer01/09/2026
01/28/2026
03/20/2026
Initial Report FDA Received Date11/23/2025
Supplement Report FDA Received Date02/04/2026
02/19/2026
04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown